Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 5, 2022, 5:28 PM CST for 4 counties in Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2022, 5:28 PM CST (23:28 UTC)
- Expired
- Mar 5, 2022, 6:00 PM CST
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 2:04 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 5, 5:15 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -441 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WUUS53 KEAX 052328
SVREAX
MOC025-049-061-063-060000-
/O.NEW.KEAX.SV.W.0004.220305T2328Z-220306T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
528 PM CST Sat Mar 5 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southern Daviess County in north central Missouri...
Northeastern Clinton County in northwestern Missouri...
Northwestern Caldwell County in north central Missouri...
Southeastern DeKalb County in northwestern Missouri...
* Until 600 PM CST.
* At 528 PM CST, a severe thunderstorm was located near Cameron,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cameron, Hamilton, Gallatin, Jamesport, Kidder, Winston, Altamont
and Lock Springs.
This includes Interstate 35 in Missouri between mile markers 50 and
62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for northwestern
Missouri. A Tornado Watch also remains in effect until 900 PM CST for
north central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CST for northwestern
Missouri. A Tornado Watch also remains in effect until 900 PM CST for
north central Missouri.
&&
LAT...LON 4010 9378 4008 9376 3980 9376 3967 9430
3982 9426
TIME...MOT...LOC 2328Z 237DEG 48KT 3978 9414
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair2 follow-up statements
868
WWUS53 KEAX 052337
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
537 PM CST Sat Mar 5 2022
MOC025-049-063-052347-
/O.CAN.KEAX.SV.W.0004.000000T0000Z-220306T0000Z/
Clinton MO-Caldwell MO-DeKalb MO-
537 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON...
NORTHWESTERN CALDWELL AND SOUTHEASTERN DEKALB COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for north central
Missouri.
LAT...LON 4010 9378 4008 9376 3980 9376 3978 9396
3979 9411 3987 9416
TIME...MOT...LOC 2337Z 235DEG 48KT 3985 9398
$$
MOC061-060000-
/O.CON.KEAX.SV.W.0004.000000T0000Z-220306T0000Z/
Daviess MO-
537 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHERN DAVIESS COUNTY...
At 537 PM CST, a severe thunderstorm was located near Gallatin,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gallatin, Jamesport, Winston, Altamont and Lock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for north central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4010 9378 4008 9376 3980 9376 3978 9396
3979 9411 3987 9416
TIME...MOT...LOC 2337Z 235DEG 48KT 3985 9398
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair748
WWUS53 KEAX 052345
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
545 PM CST Sat Mar 5 2022
MOC061-060000-
/O.CON.KEAX.SV.W.0004.000000T0000Z-220306T0000Z/
Daviess MO-
545 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHEASTERN DAVIESS COUNTY...
At 545 PM CST, a severe thunderstorm was located near Jamesport, or
near Gallatin, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gallatin, Jamesport and Lock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for north central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4010 9378 4008 9376 3984 9376 3981 9397
3993 9405
TIME...MOT...LOC 2345Z 237DEG 48KT 3991 9386
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:53 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 5, 3:53 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 353 PM CST Sat Mar 5 2022 .Discussion... Issued at 321 PM CST SAT MAR 5 2022 KEY MESSAGES - Strong to severe thunderstorms are expected across far northern MO (north of US-36). Primary hazards include high winds and hail. An isolated tornado is possible - Weaker showers and thunderstorms are expected south of US-36. Gusty winds and sub-severe hail are still possible. - Breezy conditions are expected to continue through the overnight. Sustained with at 20-25 MPH with gusts 30-40 MPH are expected. - Breezy conditions and dry air both ahead and behind the cold front increases fire weather concerns. Burning is discourage. DETAILED DISCUSSION A fairly active weather pattern is expected over the next 48 hours. Strong southerly winds have pushed temperatures up into the 70's most areas. A strong cold front to the west moves through this afternoon bring chances for showers and thunderstorms with potentially strong to severe storms expected across northern MO. This front also flips the switch back to winter plummeting temperatures before some light snow moves through Monday morning. Starting off with the next few hours, a surface low over north central KS works its way north and eastward through the afternoon and overnight. A large area of instability driven by swift southerly warm air advection and bounded by a moisture boundary across central KS works its way into E KS and W MO. The triple point of the low is the largest concern due to the interactions and forcing of all the boundaries. Showers and thunderstorms this morning have slowed the progression of warm air northward which slightly lowers severe potential; however, it has also moved the concern further south toward the MO/IA border. Therefore, areas across northern MO, primarily north of US-36 remain in a favorable environment for strong to severe storms. High winds above 65 MPH and 1-1.5 inch hail continue to be the primary concerns. An isolated tornado cannot be ruled out with a small bulge in the moisture boundary working its way into far NW MO. Ample shear and instability above 1000 J/kg K reinforce the environment. The largest uncertainty at the moment is the storm motions compared to the push of warm air mentioned earlier. Storm motions around 50-60kts allude to storms quickly moving into a cooler environment which results in more elevated convection reducing tornado chances. However, this does not significant reduce the wind and hail hazards which are the primary threats. Further south the cold front is expected to lag behind the moisture boundary. A line of scattered showers and thunderstorms is expected to form southward along the moisture boundary to the west and work its way through the region this afternoon and evening. These storms are expected to be weaker than those to the north; however, an isolated strong cell with gusty winds and sub severe hail is possible. Chances for precipitation decrease as you move further south along the KS/MO border. On top of all of this, southerly winds around 20-25 MPH with gusts over 40 MPH continue into the overnight. Expectations are for winds to remain below Wind Advisory criteria; however, if post frontal winds are faster than anticipated, a wind advisory may be needed for the overnight. Winds are expected to slow down before sunrise tomorrow morning. But wait, there's more! Behind this cold front, air temperatures traumatically decrease into The 50s Sunday, then 40s Monday. Overnight Sunday into Monday, another wave moves to the southeastern MO which brings chances for light rain and snow. Snow accumulations are expected to be relatively minor with most places being 0.2-0.5 inches. Areas further north may see near an inch of snow accumulation. A break from the activity comes Tuesday and Wednesday when sunshine returns and temperatures rebound into the 50s. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1139 AM CST SAT MAR 5 2022 MVFR conditions are anticipated for a majority of the period. Some isolated showers and thunderstorms are expected in the area for the next hour or two. An area of clearing to the west is forecasted to move over the region which may lift CIGs into VFR for a few hours ahead of a cold front approaching from central KS. CIGs are expected to lower ahead of the frontal passage; however, dry air behind the front is expected to keep coverage relatively scattered. Winds are expected to be gusty through the period with gusts around 30-35 knots anticipated. Winds start southerly before transitioning through westerly to northerly behind the front. Winds are expected to dissipate near sunrise tomorrow. && .Fire Weather... Issued at 355 AM CST SAT MAR 5 2022 Southerly winds have been sustained at 20-25 MPH with gusts reaching 30-40 MPH. Winds have been gradually shifting toward the southwest ahead of an approaching cold front. Winds are expected to continue to shift northwesterly once the front passes. Showers and thunderstorms are expected as the front moves through; however, dry air and gusty winds behind the front keeps fire weather concerns elevated through the overnight. Winds relax towards sunrise tomorrow. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...Pesel Fire Weather...Pesel
Hazardous weather outlook, Mar 5, 3:32 AM CST, 13 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 332 AM CST Sat Mar 5 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 332 AM CST Sat Mar 5 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Elevated fire weather concerns expected today as afternoon highs warm back into the 60s and 70s with gusting winds up to 35 to 40 MPH. Strong to severe storms are possible Saturday evening with damaging winds and hail up to the size of a quarter the main threats. A isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain is expected to change over to snow Sunday night into Monday... minor snow accumulations are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 5, 3:37 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
337 PM CST Sat Mar 5 2022
MOZ004-012-013-052200-
De Kalb MO-Gentry MO-Andrew MO-
337 PM CST Sat Mar 5 2022
...A strong thunderstorm will impact portions of southern Gentry,
southeastern Andrew and northwestern DeKalb Counties through 400 PM
CST...
At 337 PM CST, Doppler radar was tracking a strong thunderstorm near
Country Club Villa, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Country Club Villa, Country Club, King City, Union Star,
Amazonia, Cosby, Ford City and Helena.
This includes the following highways...
Interstate 29 between mile markers 52 and 58.
Interstate 229 between mile markers 10 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for northwestern
Missouri.
&&
LAT...LON 4012 9422 3982 9465 3982 9487 3989 9491
4013 9461
TIME...MOT...LOC 2137Z 222DEG 45KT 3989 9476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BlairSpecial weather statement, Mar 5, 4:16 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
416 PM CST Sat Mar 5 2022
MOZ003>005-052245-
Worth MO-Gentry MO-Harrison MO-
416 PM CST Sat Mar 5 2022
...A strong thunderstorm will impact portions of eastern Worth,
Gentry and northwestern Harrison Counties through 445 PM CST...
At 416 PM CST, Doppler radar was tracking a strong thunderstorm near
Albany, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Eagleville, New Hampton, Darlington, Gentry, Allendale,
Denver, Martinsville and Hatfield.
This includes Interstate 35 in Missouri between mile markers 105 and
112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for north central
and northwestern Missouri.
&&
LAT...LON 4054 9388 4011 9433 4014 9453 4057 9428
4057 9400
TIME...MOT...LOC 2216Z 221DEG 46KT 4020 9439
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BlairLocal storm report, Mar 5, 4:25 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL DARLINGTON 40.20N 94.40W
03/05/2022 E0.88 INCH GENTRY MO PUBLIC
&&
BTLocal storm report, Mar 5, 4:38 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NE ALBANY 40.26N 94.32W
03/05/2022 M0.88 INCH GENTRY MO PUBLIC
&&Local storm report, Mar 5, 5:19 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL GALLATIN 39.91N 93.96W
03/05/2022 E1.00 INCH DAVIESS MO EMERGENCY MNGR
&&
BTLocal storm report, Mar 5, 5:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL CAMERON 39.74N 94.24W
03/05/2022 E0.88 INCH CLINTON MO PUBLIC
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:30 AM CST | Special Weather Statement | EAX | Gentry | 30 min |
| Mar 5, 8:39 AM CST | Special Weather Statement | EAX | Worth | 36 min |
| Mar 5, 3:02 PM CST | Special Weather Statement | EAX | Nodaway | 28 min |
| Mar 5, 3:28 PM CST | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 28 min |
| Mar 5, 3:37 PM CST | Special Weather Statement | EAX | DeKalb | 23 min |
| Mar 5, 4:16 PM CST | Special Weather Statement | EAX | Gentry | 29 min |
| Mar 5, 4:22 PM CST | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 23 min |
| Mar 5, 4:56 PM CST | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 19 min |
| Mar 5, 5:13 PM CST | Tornado Warning | EAX | Harrison, Mercer, Schuyler | 197 days |
| Mar 5, 5:43 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 47 min |
| Mar 5, 5:51 PM CST | Severe Thunderstorm Warning | EAX | Linn, Livingston | 39 min |
| Mar 5, 5:54 PM CST | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Sullivan | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.